|Other encyclopedia topics:||A-Ag Ah-Ap Aq-Az B-Bk Bl-Bz C-Cg Ch-Co Cp-Cz D-Di Dj-Dz E-Ep Eq-Ez F G H-Hf Hg-Hz I-In Io-Iz J K L-Ln Lo-Lz M-Mf Mg-Mz N O P-Pl Pm-Pz Q R S-Sh Si-Sp Sq-Sz T-Tn To-Tz U V W X Y Z 0-9|
|Contents of this page:|
Alternative NamesEtrafon overdose; Triavil overdose; Triptazine overdose
Definition Return to top
Amitriptyline and perphenazine is a combination drug that is sometimes prescribed for patients with depression, agitation, or anxiety.
Amitriptyline and perphenazine overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of this medication.
This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.
See also: Amitriptyline overdose
Poisonous Ingredient Return to top
Amitriptyline and perphenazine
Where Found Return to top
Symptoms Return to top
Before Calling Emergency Return to top
Determine the following information:
Poison Control Return to top
The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions.
This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.
See: Poison control center - emergency number
What to Expect at the Emergency Room Return to top
The health care provider will measure and monitor the patient's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate.
The patient may receive:
Outlook (Prognosis) Return to top
How well a patient does depends on how much of the drug was swallowed and how quickly medical treatment was received. The faster a patient receives medical help, the better the chance for recovery.
Survival past 2 weeks is usually a good sign.
References Return to top
Woolf AD, Erdman AR, Nelson LS, et al. American Association of Poison Control Centers. Tricyclic antidepressant poisoning: an evidence-based consensus guideline for out-of-hospital management. Clin Toxicol. 2007;45(3):203-233.Update Date: 2/5/2009 Updated by: A.D.A.M. Editorial Team: David Zieve, MD, MHA, Greg Juhn, MTPW, David R. Eltz. Previously reviewed by Eric Perez, MD, Department of Emergency Medicine, St. Luke's-Roosevelt Hospital Center, New York, NY. Review provided by VeriMed Healthcare Network (1/20/2008).